MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM MODULAR TAP DIAM 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM MODULAR TAP DIAM 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48230055
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that modular tap broke during screwing in into the vertebral body.Replacement was available.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The visual inspection of the device showed that the tap was returned in 2 pieces.The device has been in the field for around 7 years.The root cause of the event was determined to be fatigue fracture due to normal wear of the device from multiple use.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM MODULAR TAP DIAM 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6786685
Report Number0009617544-2017-00314
Device Sequence Number604425
Product Code LXH
UDI-Device Identifier07613327264883
UDI-Public(01)07613327264883
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48230055
Device Catalogue Number48230055
Device Lot Number09D95
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1